Skip to Content

Does anyone have any practical solutions for diarrhea caused by metformin? (besides d/c)?

Responses (2)

butterflylynn 2 Nov 2012

How often are you taking the Metformin & what dosage? Also how long have you been taking the Metformin?

I found that for the first 3 months I had Constant diarrhea. I was also taking 500mg. Three times a day & ended up having to cut it back to twice a day.

But when I had the constant diarrhea I would take Immodium & that seemed to help. If your diarrhea continues contact your Dr. as they may need to change your dosage.
But it is Very important to make sure to drink Alot of water to keep from being dehydrated as that can happen quickly.
Best of luck, Kathy

tomkinsrichard 3 Nov 2012

I hear you.
My prescription is 1000 mg / twice daily.
I have tried all manner of things, food adjustments, taking medication after meals, also taking metamucil (my bowel movements have never been more than once every three or four days) and finally reduced the dose to 500 mg / twice daily. The nurse at the clinic said that I needed to be able to have a life and that my measurements seemed good at this level and I will be discussing the issue with the doctor at the clinic on the next visit.

Explosive diarrhea. Accidents galore. Uncontrollable. I have a sit, get up, do some work and before I can make it back to the bathroom. I have been taking this medication for 8 months and have at times spent three days in a row next the bathroom to ensure I get there before an accident.

Absolutely horrible.

slipking 12 Jul 2015

Same here changed to 1000 twice a day .but cut pills in half 2 in morning and 2 at night with peptoe pizmial. Seems to have worked

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions